Thanks for posting your query at DoctorSpring.com.
I can understand your concern. Please answer the following to help me better ascertain the medical history.
1. Are you still taking isotretinoin?
2. If no, when did you discontinue it?
3. Are there any creams that you use for acne?
4. Have you taken any treatment for your condition?
Please reply as a follow up and I will advise you accordingly.
Patient replied :
Hi dr. Kruti, thank you for answering me!
I have finished isotretinoin treatment about four years ago and rarelly use any cream for acne, because after the treatment I rarelly need to. But it seems my skn got drier.
I'm using dexamethasone "dexametax" right now, but it is just the second night. It seems to work, but I was afraid it is working just to improve and not to solve the condition.
I don't know if it is possible with the pics I sent, but try to notice an affected small area next to the nose. Right side. Just a line.
Always the condition disappears, it seems to appear in the same place it was before. It has improved too many times since the fist time it appeared.
The pictures where you can see the taking off skin were taken after I used a medicine named "adinos" one the times it appeared. The skin usually takes off after one day it appeared, but not so much as it was i those pictures.
Have a great week and God bless you dr.!
Thanks for your reply and for the info provided by you.
It seems like you are getting a lot of dryness and there seems to be a rash associated. The use of the adinos cream could have contributed to the red inflamed rash over and above the pre existing rash.
It could be a component of a condition that we refer to as perioral dermatitis.
The treatment for that is oral antibiotics like erythromycin in addition to topical application of mupirocin cream.
You can add a cortisone cream once a day for a week n then stop it, so there is a tapering from the dexamethasone cream.
Liberal application of a moisturizing cream thrice a day will be further beneficial.
Hopefully, my recommendations are useful to you.
Please let me know if you have any queries.
Patient replied :
Hi dr. Kruti.
It is normal a condition like this lasts for more than a month?
The treatment you suggested is going to heal the condition, or just to improve it's symptoms?
Some doubts about the treatment.
Should I stop the dexamethasone use today?
How should I use erythromycin and mupirocin? How many times per day during how long?
I applied dexamethasone just two days, so is it necessary to use the cortisone cream?
I read that the medicines you suggested can create a better condition for fungus. Are you sure this is not a fungus condition and it's going to get worse with this treatment?
What are the cares I must have during the treatment, for example with the sun? Is it a problem taking sun in my skin if I have mupirocin or cortisone on it?
Thank you, and God bless you!
Thanks for your reply.
This condition can last for more than a month, that's the usual course.
It's not a fungal condition. Cortisone cream is a very mild cream compared to dexamethasone and it has to be used in order to avoid a flare up by stopping dexamethasone. Dexamethasone needs to be stopped. Cortisone cream needs to be applied once a day for a week n then stopped.
The treatment will resolve the condition , however since its more of dryness and only a component of an inflammatory rash is involved, there is always a chance of the dryness coming back, as the skin undergoes changes on a daily basis.
Erythromycin is an oral antibiotic which is given in the dose of 500 mg thrice a day for a week and application of mupirocin cream will be twice a day for a week. Both will require a prescription from your doctor.
There is no problem with the sun with the application of the cortisone and mupirocin cream, but application of a sunscreen on a regular basis is always beneficial to the skin.
Please use a moisturizing cream like vaseline petroleum jelly liberally Atleast thrice a day.